Hail, Dickey
- When
- June 11, 3:30 PM CST to 3:45 PM CST
- Where
- Dickey County, 5.14 mi NE of Forbes
- Measured
- 1.25 in hail
- Crop damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 46.011, -98.718
The large hail resulted in some crop damage.
An isolated severe thunderstorm moved across Dickey County in southeast North Dakota. This storm produced large hail that damaged crops.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated severe thunderstorm moved across Dickey County in southeast North Dakota. This storm produced large hail that damaged crops.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 11, 2:34 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT WED JUN 11 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 334 PM CDT WED JUN 11 2014 SEVERE CONVECTIVE POTENTIAL ACROSS THE FAR SOUTH CENTRAL AND SOUTHERN JAMES RIVER VALLEY IN NORTH DAKOTA WILL HIGHLIGHT THE SHORT TERM LATE THIS AFTERNOON INTO THE EARLY EVENING. SURFACE BASED CONVECTION CONTINUES ACROSS LOGAN...MCINTOSH...LAMOURE AND DICKEY COUNTIES NORTH OF THE SURFACE LOW WHERE INSOLATION HAS BEEN GREATEST THUS FAR TODAY. THROUGH 2030 UTC...STORMS HAVE REMAINED BELOW SEVERE LIMITS...YET HAVE INCREASED IN INTENSITY OVER THE PAST HOUR. BACKED EAST- NORTHEAST SURFACE WINDS AND LOW LCLS RAISES THE CONCERN FOR TORNADOES WITH ORGANIZED CONVECTION SUPPORTED BY DEEP LAYER SHEAR AROUND 40 KTS. OVERALL INSTABILITY IN THE HAIL GROWTH ZONE IS MARGINAL FOR SEVERE HAIL. ELSEWHERE...THE LAST BAND OF RAIN IS LOCATED FROM SHERWOOD THROUGH BOWMAN. FOLLOWING THE 16-19 UTC RAP/HRRR...THIS LAST BAND WILL CLEAR THE EASTERN ZONES BY 04-05 UTC...WEAKENING AS IT DOES. FOR TONIGHT...DID ADD FOG TO MUCH OF THE WEST FROM RAINFALL TODAY...AND LIGHT WINDS AND CLEARING SKIES WITH THE SURFACE HIGH PROPAGATING INTO THE AREA TONIGHT. WILL ALSO HAVE TO MONITOR FROST POTENTIAL AS LOWS IN THE UPPER 30S ARE ALSO POSSIBLE FOR THE FOG AREAS. THURSDAY LOOKS TO BE DRY WITH A SHORTWAVE RIDGE BUILDING ACROSS THE NORTHERN PLAINS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 334 PM CDT WED JUN 11 2014 A BRIEF PERIOD OF DRY WEATHER CARRIES OVER FROM THE SHORT TERM INTO THURSDAY NIGHT. FRIDAY THROUGH SUNDAY WILL BE ANOTHER ACTIVE PERIOD WITH A SLOW MOVING CLOSED UPPER LOW ALONG THE US/CANADIAN BORDER WILL PRODUCE AMPLE OPPORTUNITY FOR PERIODIC SHOWERS AND THUNDERSTORMS. AS THIS SYSTEM DEPARTS SUNDAY NIGHT...ANOTHER UPPER AIR TROUGH TAKES UP RESIDENCE IN THE NORTHERN ROCKIES WITH A CLOSE UPPER LOW SCOOTING FROM IDAHO INTO SOUTH DAKOTA MONDAY THROUGH WEDNESDAY. AGAIN THIS WILL PRODUCE MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. THURSDAY NIGHT THROUGH SUNDAY...700MB RIDGE AXIS SLIDES INTO EASTERN NORTH DAKOTA 12Z FRIDAY...ALLOWING FOR THE NEXT CLOSED MID/UPPER LOW AND ASSOCIATED SURFACE LEE SIDE LOW IN EASTERN MONTANA TO FURTHER DEVELOP. A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS HAVE BEEN MAINTAINED IN THE FAR WEST AFTER 06Z FRIDAY ALONG A DEVELOPING WARM FRONT. THIS WARM FRONT WILL GRADUALLY SHIFT EAST AND NORTHEAST DURING THE DAY FRIDAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT INTO CENTRAL NORTH DAKOTA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY INTO SUNDAY AS THE SURFACE LOW MOVES INTO SOUTH DAKOTA...WITH AN ASSOCIATED INVERTED TROUGH EXTENDING INTO WESTERN AND EVENTUALLY CENTRAL NORTH DAKOTA. THIS WILL BE AN AREA FOR MORE SHOWERS AND THUNDERSTORMS TO DEVELOP. LESS THUNDERSTORMS SUNDAY AS WEAKER AND INSTABILITY NOT AS WIDESPREAD. MONDAY THROUGH WEDNESDAY...AS MENTIONED ABOVE...ANOTHER UNSETTLED PERIOD WITH CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUING. HIGH TEMPERATURES THROUGH THE PERIOD WILL RANGE BETWEEN 65F AND 75F WITH OVERNIGHT LOWS IN THE 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 334 PM CDT WED JUN 11 2014 WIDESPREAD RAIN SHOWERS AND MVFR CEILINGS HAVE DEVELOPED ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SHOWERS WILL DECREASE AND CEILINGS LIFT FROM WEST TO EAST THROUGH THE EVENING. WITH CLEAR SKIES AND LIGHT WINDS...MVFR/IFR FOG IS POSSIBLE AT KDIK/KISN TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AYD LONG TERM...KS AVIATION...AYD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT WED JUN 11 2014 NDZ004-122015- BOTTINEAU- 315 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A DAILY CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ003-005-011>013-018>023-025-031>037-040>046-122015- RENVILLE-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS- 315 PM CDT WED JUN 11 2014 /215 PM MDT WED JUN 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A DAILY CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ047-048-050-051-122015- LOGAN-LA MOURE-MCINTOSH-DICKEY- 315 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. SOME STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A DAILY CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-009-010-017-122015- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 315 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A DAILY CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS AYD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
214 PM CDT WED JUN 11 2014
NDZ050-051-112015-
DICKEY-MCINTOSH-
214 PM CDT WED JUN 11 2014
...STRONG THUNDERSTORMS SOUTHEAST OF ASHLEY IN MCINTOSH COUNTY...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTHEAST OF ASHLEY...MOVING
NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 30 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN DICKEY AND SOUTHEASTERN
MCINTOSH COUNTIES.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4600 9947 4613 9908 4605 9895 4594 9894
4593 9906 4593 9943
TIME...MOT...LOC 1913Z 247DEG 16KT 4595 9929
SIMOSKOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT WED JUN 11 2014
NDZ051-112045-
DICKEY-
250 PM CDT WED JUN 11 2014
...STRONG THUNDERSTORMS WEST OF ELLENDALE IN DICKEY COUNTY...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF ELLENDALE...MOVING NORTHEAST AT
20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELLENDALE...
FULLERTON...
GUELPH...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4602 9884 4628 9837 4605 9808 4593 9849
4593 9877
TIME...MOT...LOC 1949Z 239DEG 19KT 4599 9866
SIMOSKOThe Aberdeen radar (KABR), 66 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail. Local standard time, as filed.
The large hail resulted in some crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2014Every state in 2014This day in weather historyWarnings in North Dakota, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 526404.